b-Coloring Parameterized by Clique-Width

Lars Jaffke, Paloma Thomé de Lima, Daniel Lokshtanov

Publikation: Artikel i tidsskrift og konference artikel i tidsskriftTidsskriftartikelForskningpeer review


We provide a polynomial-time algorithm for b -COLORING on graphs of constant clique-width. This unifies and extends nearly all previously known polynomial time results on graph classes, and answers open questions posed by Campos and Silva (Algorithmica 80(1), 104–115, 2018) and Bonomo et al. (Graphs and Combinatorics 25(2), 153–167, 2009). This constitutes the first result concerning structural parameterizations of this problem. We show that the problem is
when parameterized by the vertex cover number on general graphs, and on chordal graphs when parameterized by the number of colors. Additionally, we observe that our algorithm for graphs of bounded clique-width can be adapted to solve the FALL COLORING problem within the same runtime bound. The running times of the clique-width based algorithms for
-COLORING and FALL COLORING are tight under the Exponential Time Hypothesis.
TidsskriftTheory of Computing Systems
StatusUdgivet - 23 sep. 2023


Dyk ned i forskningsemnerne om 'b-Coloring Parameterized by Clique-Width'. Sammen danner de et unikt fingeraftryk.